Alert archive / Ohio / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 93, NWS Wilmington, OH

June 18, 2014Montgomery County, Preble County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 18, 2014, 7:18 PM EDT for Montgomery County, Preble County, Ohio. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2014, 7:18 PM EDT (23:18 UTC)
Expired
Jun 18, 2014, 8:00 PM EDT
In force
42 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Montgomery County, OH, Preble County, OH

The radar

The Cincinnati radar (KILN), 82 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 7:27 PM EDTTSTM WND GST 502 E Eaton, OH
Jun 18, 7:30 PM EDTTSTM WND GST 501 E Eaton, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 7:00 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1489 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-52 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

480 
WUUS51 KILN 182318
SVRILN
OHC113-135-190000-
/O.NEW.KILN.SV.W.0093.140618T2318Z-140619T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
718 PM EDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PREBLE COUNTY IN WEST CENTRAL OHIO...
  WESTERN MONTGOMERY COUNTY IN WEST CENTRAL OHIO...

* UNTIL 800 PM EDT.

* AT 716 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR
  INTERSTATE 70 AT US ROUTE 127...MOVING SOUTHEAST AT 25 MPH.

  STORM HAZARDS INCLUDE...
  WINDS TO 60 MPH...
  QUARTER SIZE HAIL...

* LOCATIONS IMPACTED INCLUDE...
  EATON...
  LEWISBURG...

IN ADDITION...NEW HOPE...WEST MANCHESTER...OKLAHOMA...WEST
ALEXANDRIA...PYRMONT AND BROOKVILLE ARE NEAR THE PATH OF THIS SEVERE
THUNDERSTORM.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 2 AND 23...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3980 8481 3992 8466 3992 8462 3984 8434
      3967 8446
TIME...MOT...LOC 2319Z 300DEG 20KT 3985 8468

HAIL...1.00IN
WIND...60MPH

$$
2 follow-up statements
139 
WWUS51 KILN 182347
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
747 PM EDT WED JUN 18 2014

OHC113-135-190000-
/O.CON.KILN.SV.W.0093.000000T0000Z-140619T0000Z/
MONTGOMERY OH-PREBLE OH-
747 PM EDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EASTERN PREBLE AND WESTERN MONTGOMERY COUNTIES...

AT 746 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
LOCATED NEAR WEST ALEXANDRIA...MOVING SOUTHEAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN PREBLE AND
WESTERN MONTGOMERY COUNTIES...INCLUDING PYRMONT AND BROOKVILLE.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 10 AND 20...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3977 8472 3985 8461 3984 8434 3967 8446
TIME...MOT...LOC 2347Z 300DEG 20KT 3977 8450

HAIL...1.00IN
WIND...60MPH

$$
169 
WWUS51 KILN 182353
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
753 PM EDT WED JUN 18 2014

OHC113-135-190004-
/O.EXP.KILN.SV.W.0093.000000T0000Z-140619T0000Z/
MONTGOMERY OH-PREBLE OH-
753 PM EDT WED JUN 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PREBLE AND WESTERN
MONTGOMERY COUNTIES WILL EXPIRE AT 800 PM EDT...

THE STORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS ARE STILL POSSIBLE WITH THIS STORM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 3977 8472 3985 8461 3984 8434 3967 8446
TIME...MOT...LOC 2354Z 300DEG 20KT 3975 8446

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:12 PM EDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jun 18, 4:12 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
412 PM EDT WED JUN 18 2014

.SYNOPSIS...
A WARM...MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE OHIO
VALLEY THROUGH THE END OF THE WEEK AS A WEAK FRONT PUSHES SOUTH
THROUGH OHIO AND INDIANA TOWARD THE OHIO RIVER INTO THURSDAY. THIS
FRONT WILL BECOME MORE DIFFUSE AS IT STARTS TO WASH OUT FROM THE
MID-ATLANTIC INTO THE WESTERN GREAT LAKES INTO THE WEEKEND AS WEAK
HIGH PRESSURE ATTEMPTS TO BUILD SOUTHWARD OUT OF EASTERN CANADA
INTO THE EASTERN GREAT LAKES. OVERALL...IT WILL BE AN UNSETTLED
PERIOD FOR THE AREA WITH DAILY THREATS FOR SHOWERS AND
THUNDERSTORMS...AND CONTINUED WARM AND MUGGY DAYS. THERE IS SOME
HOPE FOR SLIGHTLY DRIER AIR AND A REDUCED THREAT OF SHOWERS AND
STORMS INTO THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
MESOSCALE/OBSERVATIONAL ANALYSIS AT 19Z PLACES A NORTHWARD
RETREATING OUTFLOW BOUNDARY/WARM FRONTAL STRUCTURE FROM EXTREME NW
OHIO SOUTHEAST INTO CNTL PA. TO THE SW OF THIS FEATURE...VERY WARM
AND MOIST WITH MODERATE INSTBY /MLCAPE TO 2500 J/KG/ WITH WEAK LOW
AND DEEP LAYER WLY FLOW RESULTING IN 0-6KM SHEAR AOB 30KTS AND
ANEMIC LOW LEVEL SHEAR. WARM SECTOR IS LARGELY UNCAPPED WITH
AIRMASS/PULSE-TYPE UPDRAFTS DOTTING THE LANDSCAPE...AND ANY ONE OF
THESE COULD PRODUCE A LOCALIZED STRONG/SEVERE WIND GUST THROUGH
EARLY EVENING BUT EXPECTING THAT TO BE THE EXCEPTION AND NOT THE
NORM. STRONG MCV SEEN IN RADAR LOOPS/WATER VAPOR MOVING NOW INTO
WRN MI...DRIVING A MODERATELY INTENSE LINEAR CONVECTIVE SYSTEM
THROUGH MI/NRN IN. RECENT RADAR TRENDS SUGGEST ABSENCE OF STRONGER
LOW LEVEL SHEAR IS KEEPING A MORE WIDESPREAD WIND DAMAGE THREAT AT
BAY...WITH KIWX/MOSAIC RADAR LOOPS SHOWING OUTFLOW TRYING TO KICK
EAST OF THE MAIN LINE. STILL SOME INTENSE UPDRAFTS IN THIS
LINE...AND ANY SHORT TERM CONGEALING OF STRONGER UPDRAFTS COULD
LEAD TO A BOWING STRUCTURE/LINE SEGMENT TO SURGE EAST/SOUTHEAST
INTO THE NRN FORECAST AREA THROUGH LATER AFTERNOON INTO THE
EVENING.

SHORT TERM MODEL GUIDANCE SUGGESTS HEIGHT FALLS WILL OCCUR TONIGHT
WHICH SHOULD ALLOW MAIN LOW LEVEL BOUNDARY TO SAG
SOUTHWARD...WHETHER REINFORCED/DRIVEN BY CONVECTIVE OUTFLOWS OR
NOT. THINK WITH TIME...STORMS DEVELOPING CNTL IL AHEAD OF OR ON
TAIL END OF CURRENT MCS WILL MOVE/DEVELOP EASTWARD INTO THE AREA
THIS EVENING INTO THE OVERNIGHT. THERE IS A HEAVY RAIN/FLASH FLOOD
THREAT HERE...ESPECIALLY IF CONVECTIVE OUTFLOW IS STRONG/DEEP AND
BECOMES ORIENTED IN NW->SE FASHION...AS AFTER 01Z THE 925-850MB
LOW LEVEL JET /30KTS/ AND MOISTURE TRANSPORT WOULD FAVOR A DECENT
CONVERGENCE AXIS TO ALLOW FOR REGENERATIVE CONVECTION. RIGHT NOW
AM MOST CONCERNED ABOUT NRN AREAS FROM NORTH OF DAYTON OVER TOWARD
CMH...AS OVERNIGHT CORFIDI VECTORS FALL TO NEAR ZERO /KTS/ THERE
COULD BE A NARROW HEAVY RAIN FOOTPRINT THAT CAUSES SOME HYDRO
ISSUES. CONFIDENCE IN THIS SCENARIO /GIVEN AMALGAM OF CONVECTION
ALLOWING GUIDANCE BEING VERY WISHY-WASHY ON EVOLUTION/HANDLING OF
CURRENT CONVECTION/ IS NOT HIGH THUS WILL HOLD ON FLASH FLOOD
WATCH FOR NOW AND SEE HOW THINGS DEVELOP OVER THE NEXT 2-4 HOURS.

SEVERE THREAT ALSO NOT HIGH CONFIDENCE...THE WEAK 0-3KM SHEAR AND
UNFAVORABLE ORIENTATION OF THE SHEAR VECTOR TO ONGOING LINES TO
OUR WEST DOESN/T FAVOR ANY SIGNIFICANT SHORT-TERM INTENSIFICATION
ON THE PORTIONS OF THE LINE THAT MAY AFFECT THE ILN AREA...BUT
GIVEN EXTREME DCAPE VALUES IT WON/T TAKE MUCH FOR ANY LINE SEGMENT
TO LOCALLY PRODUCE SOME SIGNIFICANT WIND GUSTS WITH STORM CLUSTER
MERGERS. RAP/NAM FCST LOW LEVEL SHEAR VECTORS DON/T IMPROVE MUCH
THROUGH THE NIGHT...SO RIGHT NOW THINK SVR THREAT HINGES ON LINE
ORIENTATION AND COLD POOL FORMATION...NEITHER OF WHICH IS OVERLY
CERTAIN RIGHT NOW. AS STATED...DCAPE/LOW LEVEL LAPSE RATES ARE
FAVORABLE...SO THREAT IS THERE ESP ALONG/NORTH OF I-70 THRU MID
EVENING.

THE BOUNDARY WILL CONTINUE TO SAG SOUTH ON THURSDAY AS UPPER RIDGE
PUSHES WEST JUST A BIT. THINK OVERRUNING OF THE SWLY FLOW INTO THE
FRONT WILL CONTINUE TO PROMOTE SHOWERS AND STORMS ALONG/ON THE
COOL SIDE OF THE FRONT THROUGH THE DAY...THOUGH AGAIN CONFIDENCE
IS NOT HIGH GIVEN AN OVERALL WEAKLY FORCED ENVIRONMENT. BETTER
RAIN CHANCES WILL BE CONFINED TO TRI-STATE AREA WITH LOW LEVEL
FOCUS WASHING OUT WITH TIME INTO THURSDAY NIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THE BOUNDARY WILL CONTINUE TO SAG SOUTH ON THURSDAY AS UPPER RIDGE
PUSHES WEST JUST A BIT. THINK OVERRUNING OF THE SWLY FLOW INTO THE
FRONT WILL CONTINUE TO PROMOTE SHOWERS AND STORMS ALONG/ON THE
COOL SIDE OF THE FRONT THROUGH THE DAY...THOUGH AGAIN CONFIDENCE
IS NOT HIGH GIVEN AN OVERALL WEAKLY FORCED ENVIRONMENT. BETTER
RAIN CHANCES WILL BE CONFINED TO TRI-STATE AREA WITH LOW LEVEL
FOCUS WASHING OUT WITH TIME INTO THURSDAY NIGHT. SHOULD HAVE A
LITTLE MORE IN THE WAY OF CLOUDS WHICH WILL KEEP TEMPS A LITTLE
COOLER BUT STILL A WARM/MUGGY DAY OUTSIDE OF CONVECTION.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE PATTERN THROUGH THE EXTENDED FORECAST PERIOD WILL BE
CHARACTERIZED BY WEAK RIDGING OVER THE SOUTH CENTRAL
STATES...GRADUALLY FLATTENING BY EARLY NEXT WEEK. THE OHIO VALLEY
WILL BE ON THE NORTHERN PERIPHERY OF THIS RIDGE...WITH A GENERALLY
ILL-DEFINED SURFACE PRESSURE PATTERN UNDERNEATH. BY THE MIDDLE OF
THE WEEK...12Z MODEL RUNS SUGGEST THAT A SHORTWAVE TROUGH WILL BE
MOVING ACROSS THE REGION IN THE GENERALLY ZONAL FLOW.

FRIDAY REMAINS THE MOST CERTAIN DAY FOR PRECIPITATION OVER THE
REGION...AS AN UPPER TROUGH MAKES ITS PUSH AWAY FROM THE AREA
(BEFORE RIDGING NUDGES IN ON SATURDAY). THERE WILL BE A SURFACE
BOUNDARY MOVING SOUTHERLY ACROSS THE CWA...GENERALLY ALONG A
NORTHWEST-TO-SOUTHEAST ORIENTATION. THE FOCUS FOR CONVECTION IS
GENERALLY EXPECTED TO MOVE ALONG THIS BOUNDARY...WITH THE GREATEST
CHANCES IN THE NORTHERN CWA...AND DRIER CONDITIONS EXPECTED BY
SATURDAY MORNING. THOUGH THE TIMING MAY BE A LITTLE FAST...THE 12Z
NAM SUGGESTS THAT CONDITIONS MAY DRY OUT AS EARLY AS FRIDAY NIGHT AS
SOON AS THE TROUGH AXIS HAS PASSED.

THE AIR MASS IS NOT EXPECTED TO CHANGE VERY MARKEDLY...LEADING TO
SIMILAR MAX AND MIN TEMPERATURES THROUGH THE PERIOD. THE MOIST AND
UNSTABLE CONDITIONS WILL ALSO LEAD TO CONTINUED CHANCES FOR
(GENERALLY DIURNAL) SHOWERS AND THUNDERSTORMS. THOUGH LOW OVER THE
WEEKEND (WITH THE ECMWF SUGGESTING DRY CONDITIONS)...THESE CHANCES
ARE EXPECTED TO INCREASE GOING INTO THE NEW WEEK...AS THE PATTERN
SHIFTS JUST ENOUGH THAT DISTURBANCES IN THE FLATTENING MID-LEVEL
FLOW WILL BE CAPABLE OF MOVING THROUGH THE AREA. THOUGH THE 12Z RUNS
DO SHOW SUCH A DISTURBANCE FOR WEDNESDAY IN THE GENERAL AREA...THIS
FEATURE IS NOT YET BEING MODELED CONSISTENTLY. HOWEVER...IT CAN BE
VIEWED AS AN EXAMPLE SCENARIO FOR THE POTENTIAL OF ORGANIZED
CONVECTION AT SOME POINT LATE IN THE FORECAST PERIOD.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
DIURNAL CONVECTION IS DEVELOPING ACROSS THE TAFS AT THE ONSET OF
THE PERIOD. BEST COVERAGE ATTM IS IN THE VICINITY OF DAYTON...SO
WENT A TEMPO SHRA THERE FOR THE FIRST COUPLE OF HOURS OF THE
PERIOD. THRU 00Z EXPECT SCT CONVECTION TO OCCUR ACROSS THE TAFS
DUE TO THE UNSTABLE AIRMASS AND HEATING...SO CARRIED VCTS.

FRONTAL BOUNDARY ACROSS THE SRN GREAT LAKES WILL SAG SLOWLY SOUTH
OVERNIGHT. EXPECT THUNDERSTORM COMPLEX TO DEVELOP OVER THE GREAT
LAKES AND MOVE SE THRU THE TAFS. IT APPEARS THAT THESE STORMS WILL
WEAKEN AS THEY COME IN...REACHING THE NRN TAFS AROUND 06Z AND THE
SRN TAFS TOWARD SUNRISE THURSDAY. BROUGHT IN MVFR CONDITIONS WITH
THE EXPECTED ACTIVITY.

AFTER 12Z THURSDAY...THE BEST CONVECTION SHOULD BE FOUND ALONG THE
OHIO RIVER...SO KEPT MVFR CONDITIONS AT KCVG/KLUK IN THE
CONVECTION. FARTHER N...SCATTERED CONVECTION SHOULD AFFECT THE
REMAINING TAFS....BUT COVERED IT WITH VCTS ATTM. WINDS WILL BECOME
WESTERLY ON THURSDAY MORNING AS THE BOUNDARY SLIPS S OF THE TAFS.

OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY THROUGH SATURDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...BINAU
NEAR TERM...BINAU/SITES
SHORT TERM...BINAU
LONG TERM...HATZOS
AVIATION...SITES
Hazardous weather outlook, Jun 18, 6:48 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
648 PM EDT WED JUN 18 2014

INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065-
070>074-077>082-088-192300-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN-MERCER-
AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
648 PM EDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

STRONG TO SEVERE STORMS WILL BE POSSIBLE THROUGH TONIGHT...WITH
THE BETTER CHANCES ALONG AND NORTH OF INTERSTATE 70 THIS
EVENING...AND FURTHER SOUTH ALONG THE OHIO RIVER IN A MORE LIMITED
FASHION LATER THIS EVENING AND OVERNIGHT. THE MAIN THREAT WILL BE
DAMAGING WIND GUSTS BUT SOME LARGE HAIL IS POSSIBLE AS WELL. THERE
IS ALSO THE THREAT FOR LOCALLY HEAVY RAIN CAUSING SHORT TERM
RUNOFF ISSUES AND LOCALIZED FLOODING WHERE STORMS TRAIN OVER THE
SAME AREAS. THIS HEAVY RAIN THREAT WILL FIRST BE CONFINED TO AREAS
ALONG AND NORTH OF INTERSTATE 70 THROUGH MID EVENING AND THEN
EXPAND SLOWLY SOUTHWARD MID EVENING THROUGH OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AS STRONG TO LOCALLY
SEVERE STORMS CONTINUE TO MOVE THROUGH THE AREA.

INZ075-080-KYZ089>100-192300-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
648 PM EDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY AND NORTHERN KENTUCKY.

.DAY ONE...TONIGHT.

A FEW STRONG STORMS WITH GUSTY WINDS AND HEAVY RAIN ARE POSSIBLE
LATER TONIGHT...BUT THE HIGHER CHANCES OF SEVERE WEATHER SHOULD
REMAIN NORTH OF THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BINAU

In the hours before

Special weather statement, Jun 18, 6:53 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
653 PM EDT WED JUN 18 2014

OHZ043-051-182330-
MIAMI OH-SHELBY OH-
653 PM EDT WED JUN 18 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SHELBY AND
MIAMI COUNTIES THROUGH 730 PM EDT...

AT 649 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM FORT LORAMIE TO GETTYSBURG...MOVING EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...COVINGTON...SIDNEY...
PIQUA AND TROY.

ALSO...HARDIN...NEWBERN...PLEASANT HILL...LOCKINGTON...LUDLOW
FALLS...FARRINGTON...PORT JEFFERSON...PLATTSVILLE...PEMBERTON AND
FLETCHER ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

LAT...LON 4035 8401 3995 8406 4001 8443 4029 8443
      4036 8430

HATZOS
Special weather statement, Jun 18, 6:58 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
658 PM EDT WED JUN 18 2014

OHZ046-182330-
DELAWARE OH-
658 PM EDT WED JUN 18 2014

...A STRONG THUNDERSTORM WILL AFFECT DELAWARE COUNTY THROUGH 730 PM
EDT...

AT 657 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR RADNOR...
MOVING EAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DELAWARE...ASHLEY...
POWELL...POLARIS AND SUNBURY.

ALSO...WARRENSBURG...BELLEPOINT...DELAWARE STATE PARK...SHAWNEE
HILLS...COLUMBUS ZOO...STRATFORD...LEONARDSBURG...KILBOURNE...LEWIS
CENTER AND ALUM CREEK STATE PARK ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

LAT...LON 4044 8302 4042 8301 4042 8293 4036 8292
      4035 8274 4013 8276 4014 8317 4024 8317
      4025 8325 4045 8325

HATZOS
Local storm report, Jun 18, 7:06 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
706 PM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     TSTM WND DMG     2 E CAMBRIDGE CITY      39.81N 85.13W
06/18/2014                   WAYNE              IN   EMERGENCY MNGR

            LARGE LIMB DOWN IN PERSHING.

0640 PM     TSTM WND DMG     ECONOMY                 39.98N 85.09W
06/18/2014                   WAYNE              IN   EMERGENCY MNGR

            TWO TREES DOWN. ONE ON WILKINSON ROAD AND ONE AT US 35
            AND CHARLES ROAD.

&&

JDR
Local storm report, Jun 18, 7:08 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
708 PM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     TSTM WND GST     KCEV CONNERSVILLE APT   39.70N 85.13W
06/18/2014  M47.00 MPH       FAYETTE            IN   AWOS

0705 PM     TSTM WND GST     KDLZ DELAWARE APT       40.28N 83.11W
06/18/2014  E48.00 MPH       DELAWARE           OH   AWOS

&&

HATZOS
Local storm report, Jun 18, 7:10 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
710 PM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     TSTM WND GST     RADNOR                  40.38N 83.15W
06/18/2014  M56.00 MPH       DELAWARE           OH   AMATEUR RADIO

&&

HATZOS
Special weather statement, Jun 18, 7:12 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
712 PM EDT WED JUN 18 2014

INZ050-059-OHZ042-051-060-061-182345-
UNION IN-WAYNE IN-DARKE OH-MIAMI OH-MONTGOMERY OH-PREBLE OH-
712 PM EDT WED JUN 18 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PREBLE...MONTGOMERY...
SOUTHERN MIAMI...SOUTHEASTERN DARKE...SOUTHEASTERN WAYNE AND NORTHERN
UNION COUNTIES THROUGH 745 PM EDT...

AT 708 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM POTSDAM TO NEW HOPE TO ABINGTON...MOVING EAST AT 25
MPH.

STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
PENNY SIZE HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LEWISBURG...WEST
MILTON...EATON...TIPP CITY...VANDALIA...TROTWOOD...HUBER HEIGHTS...
DOWNTOWN DAYTON AND CAMDEN.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3984 8477 4001 8445 3994 8405 3990 8405
      3969 8425 3957 8466 3972 8505

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 4:03 PM EDTSpecial Weather StatementILNShelby27 min
Jun 18, 4:24 PM EDTSpecial Weather StatementILNLogan36 min
Jun 18, 4:58 PM EDTSpecial Weather StatementILNDarke32 min
Jun 18, 5:10 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Shelby50 min
Jun 18, 5:31 PM EDTSpecial Weather StatementILNDelaware29 min
Jun 18, 5:33 PM EDTSevere Thunderstorm WarningILNMiami, Shelby57 min
Jun 18, 5:35 PM EDTSpecial Weather StatementILNShelby25 min
Jun 18, 5:36 PM EDTSpecial Weather StatementILNHardin24 min
Jun 18, 5:54 PM EDTSpecial Weather StatementILNAuglaize, Hardin, Mercer36 min
Jun 18, 5:58 PM EDTSpecial Weather StatementILNChampaign32 min
Jun 18, 6:14 PM EDTSpecial Weather StatementILNChampaign, Clark31 min
Jun 18, 6:24 PM EDTSpecial Weather StatementILNDarke21 min
Jun 18, 6:33 PM EDTSpecial Weather StatementILNUnion27 min
Jun 18, 6:33 PM EDTSevere Thunderstorm WarningILNDarke, Preble42 min
Jun 18, 6:41 PM EDTSpecial Weather StatementILNMadison34 min
Jun 18, 6:53 PM EDTSpecial Weather StatementILNMiami, Shelby37 min
Jun 18, 6:58 PM EDTSpecial Weather StatementILNDelaware32 min
Jun 18, 7:12 PM EDTSpecial Weather StatementILNMontgomery, Preble33 min
Jun 18, 7:25 PM EDTSpecial Weather StatementILNFranklin, Licking35 min
Jun 18, 7:46 PM EDTSpecial Weather StatementILNGreene29 min
Jun 18, 7:52 PM EDTSpecial Weather StatementILNButler, Warren23 min
Jun 18, 7:54 PM EDTSpecial Weather StatementILNFairfield, Licking36 min
Jun 18, 7:57 PM EDTSpecial Weather StatementILNClark, Madison33 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.